Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 7, 2012, 3:37 AM CDT for Chippewa County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2012, 3:37 AM CDT (08:37 UTC)
- Expired
- Jun 7, 2012, 4:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
County Chippewa County, MN
The radar
The Minneapolis radar (KMPX), 166 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
002
WWUS83 KMPX 070837
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
337 AM CDT THU JUN 7 2012
MNZ056-064-065-070915-
CHIPPEWA-RENVILLE-YELLOW MEDICINE-
337 AM CDT THU JUN 7 2012
...THUNDERSTORMS MOVING OVER CHIPPEWA AND YELLOW MEDICINE COUNTIES
AND MOVING INTO RENVILLE COUNTY THROUGH 415 AM CDT...
AT 334 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF MONTEVIDEO...OR 9 MILES WEST OF
MAYNARD. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ASBURY.
GRANITE FALLS.
LAT...LON 4489 9576 4489 9574 4491 9573 4497 9557
4480 9537 4472 9562 4489 9578
TIME...MOT...LOC 0837Z 325DEG 11KT 4489 9564
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:30 AM CDT, 7 minutes earlier.
Area forecast discussion, Jun 7, 3:30 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 AM CDT THU JUN 7 2012 .DISCUSSION... NARROW HIGH AMPLITUDE RIDGE ACROSS THE CENTRAL DKTS WILL SLOWLY SLIDE EAST TODAY TO NEAR THE MN BORDER THIS AFTERNOON. WV IMAGERY SHOWS WHAT SHUD BE THE LAST VORT MAX COMING DOWN THE EAST SIDE OF THE RIDGE. VORT IS NOW IN NE MN AND WILL SLIDE INTO NW WI THIS MORNING. THIS FEATURE WILL CONTINUE TO FIRE A FEW SHWRS AND TSTMS E PTNS OF OUR AREA. MAY SEE ISOL AFTN CONVECTION AGAIN IN THE EAST...BUT LACK ADDITIONAL SHORTWAVE SHOULD MAKE AFTN CONVECTION MORE ISOL THAN YESTERDAY. FARTHER WEST...SHWRS AND TSTMS HAVE BECOME PRETTY ACTIVE LAST HOUR OR SO ACROSS WC INTO SW MN WITH CONVECTION FIRING IN THE STREAM OF MID LEVEL MOISTURE COMING OVER THE RIDGE. INCREASED CONVECTION IN THAT AREA SEEMS TO BE TIED TO WEAK 850 MB WAA WITH WINDS SHOWING SOME VEERING IN THAT AREA. NAM/GFS PLAY THIS AS MAINLY A MORNING EVENT WITH 850 MB WINDS BACKING BY 18Z DECREASING THE WAA. HRRR FORECAST RADAR REFLECTIVITY HAS ALSO BEEN FOLLOWING THIS LOGIC. TEMPS WILL BE A BIT TRICKY IN THE WEST TODAY. AIRMASS WILL BE A BIT WARMER THAN YESTERDAY WITH 850 MB TEMPS UP AROUND 2C...BUT MID/HIGH CLOUDS WILL TEMPER THE WARMUP. STARTING OUT VERY WARM WITH CURRENT TEMPS AROUND 70...BUT LIMITED WARMUP TO AROUND 10 DEGREES. ELSEWHERE TEMPS SHOULD BE AT OR SLIGHTLY WARMER THAN YDA. NEXT PLAYER IS THE SHORTWAVE NOW MOVING ACROSS UTAH WHICH MODELS HAVE BEEN FAIRLY CONSISTENT IN BRINGING NE INTO THE DKTS THIS EVENING AND ACROSS N MN ON FRIDAY. POPS WILL GRADE FROM THE HIGH CHANCE RANGE ACROSS THE N CWA TO SLIGHT CHANCE ACROSS THE SOUTH. WARM AND A BIT BREEZY ON FRIDAY AS TROF MOVING ACROSS N MN TURNS WINDS SWLY. SHUD SEE SOME HIGHS NEAR 90 IN SW AREAS. UPPER RIDGE BUILDS ACROSS OUR AREA FRIDAY NIGHT/SATURDAY IN RESPONSE TO STRONG UPPER TROF MOVING INTO THE NORTHERN ROCKIES. THIS PERIOD SHOULD BE DRY ACROSS OUR AREA WITH NEXT CHANCE OF SHOWERS AND TSTMS IN THE WEST SUNDAY AFTN AND ACROSS THE AREA SUNDAY NIGHT/MONDAY WITH APPROACH OF COLD FRONT. VERY WARM AND BREEZY SATURDAY AND SUNDAY WITH GUSTY SW WINDS. BOTH DAYS SHUD SEE SOME HIGH TEMPS IN THE 90 DEGREE RANGE. WITH ENUF SUN COULD REACH LOWER 90S IN THE WEST ON SATURDAY AND IN THE EAST ON SUNDAY. SECONDARY COLD FRONT SWINGS ACROSS AREA LATE MONDAY BRINGING A CHILLY COUPLE OF DAYS TO THE REGION TUESDAY AND WEDNESDAY. COULD SEE A FEW AFTN SHWRS IN COOL CYCLONIC FLOW ON TUESDAY...BUT WILL LEAVE THAT FOR LATER FORECASTS. && .AVIATION.../06Z TAF ISSUANCE/ MAIN ISSUE THIS TAF PERIOD WILL BE SCT SHOWERS THE REST OF THIS EVENING. SLIGHT TURNING OF H85 WINDS FROM THE S OVER TO THE SW HAS WORKED WITH N-S ORIENTED THETA-E GRADIENT TO GENERATE SOME MID- LEVEL SHOWERS. EXPECT MOST ROBUST ACTIVITY TO REMAIN IN NODAK...BUT HRRR ALONG WITH NMM/ARW REFLECTIVITY FORECASTS SHOW SHOWERS WORKING SOUTH ACROSS MOST OF THE AREA THIS EVENING...WITH TWO PRIMARY BANDS OF CLOUDS ON SATELLITE ACROSS WRN AND ERN MN LIKELY WHERE MOST ACTIVITY SHOULD BE TONIGHT...PUTTING A THREAT FOR SOME -SHRA AT RWF/AXN/MSP IN PARTICULAR. STUCK WITH MAINLY VCSH EVERYWHERE...WITH A TEMPO -SHRA FOR RWF...WHERE THE HRRR HAS BEEN PRETTY PERSISTENT WITH DEVELOPING SOME ACTIVITY THE LAST SEVERAL RUNS. FOR EAU...BIG QUESTION IS WHAT HAPPENS WITH THE CLOUDS. SFC RIDGE JUST TO THE EAST MEANS ANOTHER NIGHT OF CALM WINDS...AND IF CLOUDS CAN STAY OUT...FULLY EXPECT SOME 1/2SM OR LESS TYPE FOG THERE THIS MORNING. PROBLEM IS...THEY WILL HAVE CLOUDS IN THE AREA MOST OF THE EVENING...MEANING THERE COULD BE QUITE THE VARIABILITY IN VSBY OVERNIGHT. WILL AGAIN HAVE TO WATCH FOR SCT SHRA/TSRA DEVELOPMENT IN THE AFTERNOON...BUT NOT EXPECTING AS MUCH COVERAGE THU AS WAS SEEN WED AS FAVORABLE INSTABILITY GRADIENT MOVES OFF TO THE NORTH AND EAST OF THE AREA. CAN NOT RULE OUT SOME SHRA...BUT NMM/ARW REFLECTIVITY FORECASTS SHOW VERY LITTLE IN THE WAY OF ACTIVITY AROUND AFTER THIS MORNINGS ACTIVITY CLEARS OUT. KMSP...WILL LIKELY SEE A FEW BOUTS OF -SHRA/SPRINKLES OVERNIGHT WITH MID-LEVEL CLOUD DECK OVERHEAD. KEPT A VCSH MENTION GOING THROUGH 12Z...BUT COULD SEE THIS ACTIVITY LINGER THROUGH 15/16Z. REGARDLESS OF WHETHER OR NOT THE RUNWAYS GET WET...VFR CONDS WILL PREVAIL. HAVE BACKED OFF ON SHRA MENTION FOR THE AFTERNOON AS ACTIVITY LOOKS TO BE MORE FOCUSED NORTH OF HERE...NOT TO MENTION MID LEVEL HEIGHTS/TEMPS WILL BE RISING THROUGH THE DAY. BETTER SHRA/TSRA CHANCES LOOK TO COME FRIDAY MORNING AS THE WEAKENING FRONT MOVES IN. .OUTLOOK...FRIDAY THROUGH SUNDAY FRI...-SHRA/-TSRA PSBL IN THE MORNING. VFR. WINDS SW 8-12KTS. SAT/SUN...VFR. WINDS SAT SW 10-15KTS. WINDS SUN SW 15-20KTS WITH HIGHER GUSTS. CHC TSRA SUN NGT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BAP/MPG
Hazardous weather outlook, Jun 6, 5:12 PM CDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 512 PM CDT WED JUN 6 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 512 PM CDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ALONG THE MISSISSIPPI AND ST CROIX RIVER VALLEYS THIS EVENING. ANOTHER AREA OF NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL MINNESOTA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA FROM THURSDAY THROUGH EARLY NEXT WEEK. THE BEST CHANCE FOR SEVERE WEATHER IS THURSDAY NIGHT THROUGH FRIDAY...AND SUNDAY EVENING THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 7, 3:00 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 AM CDT THU JUN 7 2012
MNZ064-073-070845-
REDWOOD-YELLOW MEDICINE-
300 AM CDT THU JUN 7 2012
...THUNDERSTORMS REDWOOD AND YELLOW MEDICINE COUNTIES THROUGH 345 AM
CDT...
AT 259 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTHWEST OF WOOD LAKE. THIS STORM WAS MOVING
SOUTH AT 20 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WOOD LAKE.
VESTA.
MILROY.
LAT...LON 4473 9548 4445 9534 4440 9560 4462 9561
4462 9571 4468 9573
TIME...MOT...LOC 0800Z 344DEG 15KT 4462 9557Special weather statement, Jun 7, 3:37 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
337 AM CDT THU JUN 7 2012
MNZ056-064-065-070915-
CHIPPEWA-RENVILLE-YELLOW MEDICINE-
337 AM CDT THU JUN 7 2012
...THUNDERSTORMS MOVING OVER CHIPPEWA AND YELLOW MEDICINE COUNTIES
AND MOVING INTO RENVILLE COUNTY THROUGH 415 AM CDT...
AT 334 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF MONTEVIDEO...OR 9 MILES WEST OF
MAYNARD. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ASBURY.
GRANITE FALLS.
LAT...LON 4489 9576 4489 9574 4491 9573 4497 9557
4480 9537 4472 9562 4489 9578
TIME...MOT...LOC 0837Z 325DEG 11KT 4489 9564The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:00 AM CDT | Special Weather Statement | MPX | Redwood | 45 min |
| Jun 7, 4:03 AM CDT | Areal Flood Advisory | MPX | Chippewa, Lac qui Parle, Redwood, Stevens, Swift, Yellow Medicine | 4 hr |
| Jun 7, 4:17 AM CDT | Flash Flood Warning | MPX | Yellow Medicine | 4 hr |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.